Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 11, 2016, 7:02 AM EDT for Wayne County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2016, 7:02 AM EDT (11:02 UTC)
- Expired
- Jun 11, 2016, 7:45 AM EDT
- In force
- 43 min
- Issued by
- NWS Buffalo, NY
County Wayne County, NY
The radar
The Ft Drum radar (KTYX), 106 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898
WWUS81 KBUF 111102
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
702 AM EDT SAT JUN 11 2016
NYZ003>006-111145-
WAYNE-MONROE-OSWEGO-NORTHERN CAYUGA-
702 AM EDT SAT JUN 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONTARIO...
SOUTHWESTERN OSWEGO...CAYUGA...WAYNE AND EAST CENTRAL MONROE
COUNTIES...
AT 700 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MARION...OR 11
MILES EAST OF WEBSTER...MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FULTON...WEBSTER...FAIRPORT...FAIR HAVEN BEACH STATE PARK...ONTARIO...
NEWARK...WILLIAMSON...MARION...LYONS AND PALMYRA.
THIS INCLUDES INTERSTATE 90 NEAR EXIT 40.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4323 7644 4323 7648 4315 7647 4314 7649
4311 7647 4310 7650 4303 7650 4301 7702
4310 7747 4331 7744 4333 7717 4331 7697
4335 7684 4336 7643
TIME...MOT...LOC 1100Z 281DEG 40KT 4315 7722
$$
CHURCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 6:47 AM EDT, 15 minutes earlier.
Area forecast discussion, Jun 11, 6:47 AM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 647 AM EDT SAT JUN 11 2016 .SYNOPSIS... A warm front will help to generate some showers and thunderstorms across the region this morning...with a few more thunderstorms possible within a warm and humid airmass this afternoon. In the wake of a mainly dry cold frontal passage tonight...it will be breezy and noticeably cooler for Sunday. High pressure will then supply us with dry weather through at least Wednesday with day to day warming. && .NEAR TERM /THROUGH TONIGHT/... A weakening MCS east of Rochester at 1030z will produce some heavy rain (0.5 to 1 inch in <30 mins) and wind gusts for parts of the Finger Lakes and Eastern Lake Ontario region through 14z. In the wake of this convection...the associated expansive cloud shield will gradually erode and allow for some sun during the midday and afternoon. This will encourage the environment to once again destabilize...particularly away from the influences of a strong Lake Erie breeze. SBCAPEs should climb to between 1500 and 2000 j/kg across portions of the Western Southern Tier and Finger Lakes Regions by mid afternoon where leftover boundaries and localized orographic influences will help to focus another round of convection. It is worth noting the while SPC has removed our forecast area from the SLGT risk area for severe weather...a west to northwest flow aloft...typically favorable for severe weather in our region...will still be in place. Will thus keep the mention of gusty winds intact for portions of the Srn Tier and Finger Lakes for the afternoon...while more favorable kinematics will be found south and east of our forecast area. Meanwhile...significant lake shadowing will be found over much of the IAG frontier and parts of the Eastern Lake Ontario region (incl. the Thousand Islands Region) will minimize the potential for afternoon convection. That being said...the lake breeze boundary found on the northern edge of the 'shadow' could focus a few storms from IAG to ROC. Otherwise...it will be warmer and more humid today with temperatures expected to climb into the low to mid 80s across the western counties and well into the 70s east of Lake Ontario. These will be the highest mercury readings since LAST weekend. Tonight...the residual convection in the evening will weaken and dissipate as the moisture axis pushes east and the diurnally supported instability will be removed. This will leave us with a mainly dry night with dew points tumbling from the 60s to near 50 by daybreak. In other words...it will become more comfortable again as we progress through the overnight. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... On Sunday...surface low pressure initially situated near the Maine- Quebec border will slide into the Canadian Maritimes...along with its parent upper level low. In its wake...surface ridging and cooler/drier air based over the Upper Great Lakes will build eastward toward our region. This will result in a noticeably cooler...less humid...and dry day for the most part...except across the North Country where some spotty light showers will still be possible on the periphery of the departing low and its attendant field of deeper synoptic-scale moisture. 850 mb temps falling to between roughly +2C to +6C will support afternoon highs ranging through the 60s...while it will also be a fairly breezy to windy day given a fairly tight pressure gradient and the lingering cool cyclonic flow...which will support sustained northwesterly winds of 15-25 mph with gusts to as high as 30-35 mph downwind of Lake Ontario and across the higher terrain. Sunday night...the vertically stacked low will drift a little further away from our region...allowing the aforementioned low-level ridging to build a bit further into western and north central New York. This will result in any leftover showers across the North Country coming to an end...with a dry and seasonably cool night expected otherwise...with overnight lows ranging from the mid 40s across interior portions of the Southern Tier and North Country to the lower 50s across the lake plains south of Lake Ontario. As we move into Monday...a weakening shortwave will round the top of the persistent central North American upper level ridge and then rapidly dive southeastward into our region...along with a corresponding swath of mid and upper level moisture. This will bring an increase in mid and high clouds to areas south of Lake Ontario along with a very low chance for a few sprinkles or light showers to far western New York...which we will continue to cover in the forecast with some slight chance PoPs. Otherwise expect dry weather to prevail...with the lingering cooler airmass again supporting highs ranging through the 60s. Monday night the aforementioned plume of moisture will quickly get shunted to our south as an increasingly confluent flow regime develops at the mid and upper levels...and as surface-based high pressure over Ontario province makes another southeastward push into our region. This should translate into a largely dry night...with seasonably cool temperatures again prevailing. Expect overnight lows to range from the mid and upper 40s across interior portions of the Southern Tier and North Country...to the lower and mid 50s along the lake plains south of Lake Ontario. && .LONG TERM /TUESDAY THROUGH FRIDAY/... The extended portion of the forecast will feature upper level troughing over the Canadian Maritimes slowly weakening and then eventually drifting a little further eastward late in the week...while the persistent broad upper level ridge over the center of the continent gradually amplifies and sharpens. Underneath this ridge...a modest mid level disturbance will become increasingly trapped and shunted southward into the Ohio Valley...in the rough vicinity of a quasi-stationary frontal zone that will be draped from the Upper Mississippi Valley to Ohio. Under this regime...we can expect mainly dry weather to predominate during this period...with just a very low potential for a few showers occasionally reaching into the Southern Tier in conjunction with weak disturbances rippling along the aforementioned frontal boundary... which will help induce subtle fluctuations in its overall position. Temperature-wise...gradual day-to-day modification of our Canadian- sourced airmass will result in a slow but steady warming trend...with daytime highs in the lower to mid 70s on Tuesday climbing to right around 80 by Friday. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... While VFR conditions will generally be in place across the region today...there will be some thunderstorms to contend with. Initially...storms east of ROC will cross parts of the Finger Lakes and eastern Lake Ontario region by 15z. This activity could briefly produce MVFR conditions. Another round of storms will be possible this afternoon...with the greatest risk coming across the Western Southern Tier and Finger Lakes Regions. Improving conditions can then be expected tonight as a mainly dry cold frontal passage is anticipated. Outlook... Sunday...mainly VFR with a chance of showers early across the North Country. Monday through Wednesday...VFR. && .MARINE... Freshening southwest winds will be found on Lake Erie and the western half of Lake Ontario today...as a cold front will approach the region from the north. While this will keep the highest waves on the western half of Lake Ontario in Canadian waters...conditions will approach small craft advisory levels on Lake Erie and in the BUF harbor. Boaters can expect choppy conditions in these areas and listen for updated forecasts that could include possible SCA's. A greater concern will be found across all of the Lower Great Lakes early this morning as showers and thunderstorms will move through from Southern Ontario. This activity could include wind gusts over 35 knots. A cold front will cross the region tonight with relatively strong northwest winds found in its wake. The strongest winds will be found on Lake Ontario where a SCA will almost certainly be needed. Moderate to fresh northwest winds will remain intact on Lake Ontario on Sunday...as high pressure over the Upper Great Lakes will keep a relatively tight sfc pressure in place. Lighter winds will be found on Lake Erie. More favorable boating conditions can be expected Sunday night and Monday as high pressure will near the region from the west. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...JJR LONG TERM...JJR AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Jun 11, 4:14 AM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 414 AM EDT SAT JUN 11 2016 NYZ001>008-010-011-120815- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE- 414 AM EDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS EARLY THIS MORNING WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG WITH A HALF INCH OF RAIN IN LESS THAN A HALF HOURS TIME. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012>014-019>021-085-120815- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 414 AM EDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. WHILE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING... THERE WILL BE THE RISK FOR STRONGER STORMS THIS AFTERNOON AND EVENING THAT COULD CONTAIN DAMAGING WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120815- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 414 AM EDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Jun 11, 5:41 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
541 AM EDT SAT JUN 11 2016
NYZ001>003-111015-
ORLEANS-NIAGARA-MONROE-
541 AM EDT SAT JUN 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NIAGARA...
NORTHWESTERN MONROE AND ORLEANS COUNTIES...
AT 539 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKESIDE BEACH
STATE PARK...OR 9 MILES NORTH OF MEDINA...MOVING EAST AT 55 MPH.
WINDS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...BROCKPORT...ALBION...HILTON...BRIGHTON...
HAMLIN BEACH STATE PARK...GATES-NORTH GATES AND SPENCERPORT.
LAT...LON 4341 7853 4341 7797 4339 7775 4328 7753
4308 7756 4327 7854
TIME...MOT...LOC 0939Z 277DEG 46KT 4335 7837
CHURCHSpecial weather statement, Jun 11, 6:15 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
615 AM EDT SAT JUN 11 2016
NYZ002>004-111100-
ORLEANS-WAYNE-MONROE-
615 AM EDT SAT JUN 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ONTARIO...WESTERN
WAYNE...MONROE AND EAST CENTRAL ORLEANS COUNTIES...
AT 614 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BROCKPORT...
MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM, ALONG WITH VERY HEAVY RAINFALL AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...BROCKPORT...EAST ROCHESTER...
HILTON...WEBSTER...FAIRPORT AND BRIGHTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4304 7714 4303 7739 4317 7805 4337 7799
4335 7768 4328 7754 4332 7738 4333 7730
4331 7707 4302 7713
TIME...MOT...LOC 1014Z 281DEG 40KT 4327 7792
CHURCHSpecial weather statement, Jun 11, 7:02 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
702 AM EDT SAT JUN 11 2016
NYZ003>006-111145-
WAYNE-MONROE-OSWEGO-NORTHERN CAYUGA-
702 AM EDT SAT JUN 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONTARIO...
SOUTHWESTERN OSWEGO...CAYUGA...WAYNE AND EAST CENTRAL MONROE
COUNTIES...
AT 700 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MARION...OR 11
MILES EAST OF WEBSTER...MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FULTON...WEBSTER...FAIRPORT...FAIR HAVEN BEACH STATE PARK...ONTARIO...
NEWARK...WILLIAMSON...MARION...LYONS AND PALMYRA.
THIS INCLUDES INTERSTATE 90 NEAR EXIT 40.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4323 7644 4323 7648 4315 7647 4314 7649
4311 7647 4310 7650 4303 7650 4301 7702
4310 7747 4331 7744 4333 7717 4331 7697
4335 7684 4336 7643
TIME...MOT...LOC 1100Z 281DEG 40KT 4315 7722
CHURCHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:41 AM EDT | Special Weather Statement | BUF | Monroe, Orleans | 34 min |
| Jun 11, 5:43 AM EDT | Special Marine Warning | BUF | 62 min | |
| Jun 11, 6:15 AM EDT | Special Weather Statement | BUF | Monroe | 45 min |
| Jun 11, 6:39 AM EDT | Special Marine Warning | BUF | 66 min | |
| Jun 11, 8:25 AM EDT | Special Marine Warning | BUF | 50 min | |
| Jun 11, 8:34 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 56 min |
| Jun 11, 9:28 AM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 42 min |
| Jun 11, 10:36 AM EDT | Small Craft Advisory | BUF | 8 hr | |
| Jun 11, 10:36 AM EDT | Small Craft Advisory | BUF | 42 hr |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.